Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 61, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jun 9, 2021, 2:03 PM PDT. It took effect at Jun 10, 2021, 2:00 PM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 2:03 PM PDT (21:03 UTC)
- In effect from
- Jun 10, 2021, 2:00 PM PDT
- Expired
- Jun 12, 2021, 2:00 AM PDT
- In force
- 36 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
626 WHUS76 KMFR 092103 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 203 PM PDT Wed Jun 9 2021 PZZ356-101015- /O.UPG.KMFR.GL.A.0018.210611T0600Z-210612T0000Z/ /O.NEW.KMFR.GL.W.0024.210611T1200Z-210612T0600Z/ /O.NEW.KMFR.SC.Y.0061.210610T2100Z-210612T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 203 PM PDT Wed Jun 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 11 PM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt Thursday evening, increasing to 30 to 35 kt with gusts up to 45 kt by early Friday morning. Steep wind driven seas of 6 to 8 feet, becoming very steep and hazardous at 10 to 12 feet by Friday morning. * WHERE...Small Craft Advisory conditions are expected in all areas, with Gales and very steep seas developing north of Cape Ferrelo by Friday morning. * WHEN...The Small Craft Advisory is in effect from 2 PM Thursday to 11 PM PDT Friday, with a Gale Warning in effect from 5 AM to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-101015- /O.UPG.KMFR.GL.A.0018.210611T0600Z-210612T0000Z/ /O.NEW.KMFR.GL.W.0024.210611T0600Z-210612T0600Z/ /O.NEW.KMFR.SC.Y.0061.210610T2100Z-210611T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 203 PM PDT Wed Jun 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 11 PM THURSDAY TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt Thursday afternoon, increasing to 35 to 40 kt with gusts up to 50 kt Thursday night. Steep wind driven seas of 6 to 9 feet, becoming very steep and hazardous at 12 to 15 feet by Friday morning. * WHERE...All offshore waters can expect Small Craft Advisory conditions followed by Gales and very steep seas. * WHEN...The Small Craft Advisory is in effect from 2 PM Thursday to 5 AM PDT Friday, followed by a Gale Warning from 11 PM Thursday to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-101015- /O.UPG.KMFR.GL.A.0018.210611T0600Z-210612T0000Z/ /O.NEW.KMFR.GL.W.0024.210611T1200Z-210612T0600Z/ /O.NEW.KMFR.SC.Y.0061.210610T2100Z-210611T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 203 PM PDT Wed Jun 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt Thursday evening, increasing to 30 to 35 kt with gusts up to 45 kt by early Friday morning. Steep wind driven seas of 6 to 8 feet, becoming very steep and hazardous at 10 to 13 feet by Friday morning. * WHERE...All near shore waters north of Cape Blanco can expect Small Craft Advisory conditions followed by Gales and very steep seas. * WHEN...The Small Craft Advisory is in effect from 2 PM Thursday to 11 PM PDT Friday, with a Gale Warning in effect from 5 AM to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
5 follow-up statements
756 WHUS76 KMFR 101022 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 322 AM PDT Thu Jun 10 2021 PZZ356-102330- /O.CON.KMFR.SC.Y.0061.210610T2100Z-210612T0600Z/ /O.CON.KMFR.GL.W.0024.210611T1200Z-210612T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 322 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt Tthis evening, increasing to 30 to 35 kt with gusts up to 45 kt by early Friday morning. Steep wind driven seas of 6 to 8 feet, becoming very steep and hazardous at 10 to 12 feet by Friday morning. * WHERE...Small Craft Advisory conditions are expected in all areas, with Gales and very steep seas developing north of Cape Ferrelo by Friday morning. * WHEN...The Small Craft Advisory is in effect from 2 PM Thursday to 11 PM PDT Friday, with a Gale Warning in effect from 5 AM to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-102330- /O.CON.KMFR.SC.Y.0061.210610T2100Z-210611T1200Z/ /O.CON.KMFR.GL.W.0024.210611T0600Z-210612T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 322 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt this afternoon, increasing to 35 to 40 kt with gusts up to 50 kt Thursday night. Steep wind driven seas of 6 to 9 feet, becoming very steep and hazardous at 12 to 15 feet by Friday morning. * WHERE...All offshore waters can expect Small Craft Advisory conditions followed by Gales and very steep seas. * WHEN...The Small Craft Advisory is in effect from 2 PM Thursday to 5 AM PDT Friday, followed by a Gale Warning from 11 PM Thursday to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-102330- /O.CON.KMFR.SC.Y.0061.210610T2100Z-210611T1200Z/ /O.CON.KMFR.GL.W.0024.210611T1200Z-210612T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 322 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt this evening, increasing to 30 to 35 kt with gusts up to 45 kt by early Friday morning. Steep wind driven seas of 6 to 8 feet, becoming very steep and hazardous at 10 to 13 feet by Friday morning. * WHERE...All near shore waters north of Cape Blanco can expect Small Craft Advisory conditions followed by Gales and very steep seas. * WHEN...The Small Craft Advisory is in effect from 2 PM Thursday to 11 PM PDT Friday, with a Gale Warning in effect from 5 AM to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
016 WHUS76 KMFR 102117 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 217 PM PDT Thu Jun 10 2021 PZZ356-111200- /O.CON.KMFR.SC.Y.0061.000000T0000Z-210612T0600Z/ /O.CON.KMFR.GL.W.0024.210611T1200Z-210612T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 217 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt, increasing to 30 to 35 kt with gusts up to 45 kt by early Friday morning. Steep wind driven seas of 6 to 8 feet, becoming very steep and hazardous at 10 to 12 feet by Friday morning. * WHERE...Small Craft Advisory conditions are expected in all areas, with Gales and very steep seas developing north of Cape Ferrelo by Friday morning. * WHEN...The Small Craft Advisory is in effect until 11 PM PDT Friday, with a Gale Warning in effect from 5 AM to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-111200- /O.CON.KMFR.SC.Y.0061.000000T0000Z-210611T1200Z/ /O.CON.KMFR.GL.W.0024.210611T0600Z-210612T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 217 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt, increasing to 35 to 40 kt with gusts up to 50 kt tonight. Steep wind driven seas of 6 to 9 feet, becoming very steep and hazardous at 12 to 15 feet by Friday morning. * WHERE...All offshore waters can expect Small Craft Advisory conditions followed by Gales and very steep seas. * WHEN...The Small Craft Advisory is in effect until 5 AM PDT Friday, followed by a Gale Warning from 11 PM Thursday to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-111200- /O.CON.KMFR.SC.Y.0061.000000T0000Z-210611T1200Z/ /O.CON.KMFR.GL.W.0024.210611T1200Z-210612T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 217 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt, increasing to 30 to 35 kt with gusts up to 45 kt by early Friday morning. Steep wind driven seas of 6 to 8 feet, becoming very steep and hazardous at 10 to 13 feet by Friday morning. * WHERE...All near shore waters north of Cape Blanco can expect Small Craft Advisory conditions followed by Gales and very steep seas. * WHEN...The Small Craft Advisory is in effect until 11 PM PDT Friday, with a Gale Warning in effect from 5 AM to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
349 WHUS76 KMFR 110959 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 259 AM PDT Fri Jun 11 2021 PZZ370-376-112300- /O.CON.KMFR.GL.W.0024.000000T0000Z-210612T0600Z/ /O.CON.KMFR.SC.Y.0061.000000T0000Z-210611T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 259 AM PDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 kt with gusts up to 35 to 45 kt today, diminishing from west to east this afternoon through this evening. Steep to very steep southerly wind driven seas of 6 to 10 feet, peaking at a very steep and hazardous at 10 to 16 feet today. * WHERE...Advisory level conditions are expected for the southeastern portion of the 10 to 60 NM area through 5 AM PDT with warning level conditions expected elsewhere. All areas are expected to reach warning levels after 5 AM PDT this morning. * WHEN...The Small Craft Advisory is in effect until 5 AM PDT Friday, followed by a Gale Warning from 11 PM Thursday to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected, at times. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-112300- /O.CON.KMFR.SC.Y.0061.000000T0000Z-210611T1200Z/ /O.CON.KMFR.GL.W.0024.210611T1200Z-210612T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 259 AM PDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM PDT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 20 to 35 kt with gusts 30 to 45 kt today. Steep southerly wind driven seas of 6 to 8 feet, peaking at a very steep and hazardous at 10 to 14 feet today. * WHERE...All near shore waters north of Cape Blanco can expect Small Craft Advisory conditions followed by Gales and very steep seas. * WHEN...The Small Craft Advisory is in effect until 11 PM PDT Friday, with a Gale Warning in effect from 5 AM to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected, at times. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-112300- /O.CON.KMFR.SC.Y.0061.000000T0000Z-210612T0600Z/ /O.CON.KMFR.GL.W.0024.210611T1200Z-210612T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 259 AM PDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT 5 AM PDT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 15 TO 25 kt, increasing to 20 to 35 kt with gusts 30 to 45 kt by today. Steep southerly wind driven seas of 6 to 8 feet, peaking at a steep to very steep and hazardous at 8 to 13 feet today. * WHERE...Small Craft Advisory conditions are expected in all areas, with Gales and very steep seas developing north and west of Cape Sebastian early this morning. * WHEN...The Small Craft Advisory is in effect until 11 PM PDT Friday, with a Gale Warning in effect from 5 AM to 11 PM PDT Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected, at times. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
776 WHUS76 KMFR 112117 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 217 PM PDT Fri Jun 11 2021 PZZ356-120600- /O.CON.KMFR.GL.W.0024.000000T0000Z-210612T0600Z/ /O.CON.KMFR.SC.Y.0061.000000T0000Z-210612T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 217 PM PDT Fri Jun 11 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts to 45 kt. Steep to very steep wind driven seas of 8 to 13 feet. * WHERE...Small Craft Advisory conditions are expected in all areas, with Gales and very steep seas developing north and west of Cape Sebastian early this morning. * WHEN...Until 11 PM Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected, at times. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-376-120600- /O.CON.KMFR.GL.W.0024.000000T0000Z-210612T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 217 PM PDT Fri Jun 11 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt today, diminishing from west to east this evening. Steep to very steep wind driven seas of 10 to 16 feet. * WHERE...All areas. * WHEN...Until 11 PM Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected, at times. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
321 WHUS76 KMFR 120443 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 943 PM PDT Fri Jun 11 2021 PZZ356-121745- /O.CAN.KMFR.GL.W.0024.000000T0000Z-210612T0600Z/ /O.EXT.KMFR.SC.Y.0061.000000T0000Z-210612T0900Z/ /O.NEW.KMFR.SC.Y.0063.210613T0000Z-210613T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 943 PM PDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Seas 9 to 12 feet at 9 seconds tonight. By Saturday evening, south winds 20 to 25 kt with gusts up to 30 kt and seas 8 to 10 ft at 11 seconds expected. * WHERE...All areas between Brookings and Cape Blanco. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Small Craft Advisory, from 5 PM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-376-121745- /O.CAN.KMFR.GL.W.0024.000000T0000Z-210612T0600Z/ /O.NEW.KMFR.SC.Y.0062.210612T0443Z-210612T0900Z/ /O.NEW.KMFR.SC.Y.0063.210613T0000Z-210613T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 943 PM PDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Seas 9 to 12 ft at 9 seconds tonight. By Saturday evening, south winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft at 11 seconds expected. * WHERE...All areas beyond 10 nm shore and between Cape Blanco and Florence. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Small Craft Advisory, from 5 PM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 9:31 AM PDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 9, 9:31 AM PDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Medford OR
931 AM PDT Wed Jun 9 2021
.DISCUSSION...Slight chances for thunderstorms continue through
this evening for areas. Have expanded thunderstorm coverage
westward to the Coast Range in Josephine County through the early
afternoon. Probabilities for 100 lightning strikes in the area
have decreased below 2.5% per the latest SPC HREF maps, so really
not looking at a big thunderstorm outbreak. A couple of storms
east of the Cascades may overachieve and become strong. These
storms may produce wind gusts in excess of 40 mph, and these gust
fronts could travel 10s of miles away from storms. Storm chances
will decrease after sunset, however a few models are picking up on
a deformation zone spin up of stratiform rain east of the
Cascades overnight which can produce beneficial rainfall for
portions of the East Side.
This stratiform rain could also be enough to preclude freezing
temperatures for East Side Valleys once again (although Beatty did
drop to freezing temperatures this morning for a little while),
will need to evaluate this more to determine if a freeze watch or
warning is needed for tonight. -Schaaf
&&
.PREV DISCUSSION... /Issued 605 AM PDT Wed Jun 9 2021/
DISCUSSION...Showers continue just east of the Cascades at this
time, with another band of showers just off the coast. As an upper
trough continues offshore southerly ridge level winds continue to
feed warm and moist air into the region at lower levels while the
upper trough pattern continues to feed cooler air aloft, resulting
in increasing instability through the day. There is an area in
south central Siskiyou that is showing slightly higher
instability, ranging from a computed from 850 LI of -2.5 on the
NAM, to -1 with the GFS. Although this area also corresponds with
an small area with a 2.5% chance of greater than 100 strikes on
the SPC HREF map, will leave just a slight chance of thunderstorms
through almost all of the area where thunderstorms are possible.
The area of instability moves mostly to the east side later this
evening as the upper trough axis shifts over the region. With
lingering instability combining with moderate upper level
divergence as a strong short waves moves through cells may produce
decent amounts of much needed rainfall into the overnight hours.
A brief weak upper ridge then builds over the region Thursday, but
then shifts quickly east ahead of a front that brings
precipitation to the coast by late Thursday evening. Gusty south
winds are expected at the coast ahead of this front, and gusty
southwest winds east of the Cascades are expected to remain below
advisory level. This system continues to indicate as a weak to
moderate atmospheric river event that, with the strong southwest
700 mb winds, is expected to bring around an inch to the south
coast and coastal ranges south of Cape Blanco, and around a
quarter of an inch expected in our northern Cascades by Friday
evening.
The unsettled offshore trough pattern continues to bring showers
to mostly the west side into Saturday afternoon when another front
moves in Saturday afternoon. This offshore trough pattern remains
in place into next week, but with southerly flow up the column
bringing both warmer temperatures at the surface and aloft
Saturday into Sunday, with little instability developing. This
changes on Monday when instability develops with possible isolated
thunderstorms straddling the northern Cascades. Sven
AVIATION...For the 09/12Z TAF Cycle...VFR ceilings will prevail
through the day. Then, we'll have a 20 to 30 percent chance of
thunderstorms along the Cascades and just east of the Cascades later
this afternoon. Visibilities may drop down to IFR briefly under
these heavier showers and thunderstorms. Otherwise, VFR should
prevail for the other TAF locations. Additionally, gusty west winds
are expected late this afternoon and this evening, especially east
of the Cascades an in the vicinity of thunderstorms.
-Smith
MARINE...Updated 200 AM PDT Wednesday, 9 June 2021...
Cool and unsettled weather will continue over the next few days with
scattered showers and areas of fog/low clouds, mainly along the near-
coastal waters. A stronger front will approach the area Thursday,
then move onshore Friday, producing gusty south winds and high steep
seas. South gales are possible late Thursday night into Friday
morning. In addition to strong winds, seas will become high and
steep along and behind the front. Seas will likely be hazardous to
smaller crafts over all the waters Friday morning into Saturday.
Seas and winds will then settle late Saturday into Sunday. Light
southerly winds and low seas will likely fill into the waters early
next week around Monday and Tuesday.
-Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Gale Watch from Thursday evening through Friday afternoon for
PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:40 AM PDT | Gale Watch | MFR | 11 hr | |
| Jun 9, 2:03 PM PDT | Gale Warning | MFR | 56 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.